My father-in-law is having side effects of not really knowing what is going on, he seems really confused and says things that make no cents at all. He was not like this until the doctor put him on Morphine and Seroquel at the same time. I don't know if its a deal of them being together or if it is one or the other alone causing this has this happened to anyone else?
these two medications put together can cause central nervous system problems also respiratory depressant and this is especially true in elderly patients. so i would keep an eye on him call the doctor get his opinion maybe they can change the medications or something, but it is nothing to fool around with. i hope this helped you out if it did please answer yes after the answer. your friend amber.
The following interactions are noted with these two medications:
morphine ↔ quetiapine
Applies to: morphine, Seroquel (quetiapine)
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.
It is very difficult to tell whether his symptoms are from the morphine, the seroquell or the combo as he was started on them at the same time. You need to contact the prescribing doctor and let him know what is happening asap.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Apr 2010 • 4 answers
Posted 11 Feb 2012 • 3 answers
Posted 25 Oct 2012 • 3 answers
Posted 14 Nov 2012 • 3 answers
Posted 12 Feb 2014 • 4 answers